Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Why am I experiencing anxiety and stress after taking effexor and biaxin for bronchitis?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I've been taking effexor 300 mg xr for 8 years. I've also been taking serequol 50mg at night. I recently got bronchitis and was put on Biaxin 1000mg xr twice a day. I've noticed anxiety, stress, nerves and feeling like effexor withdrawal since taking the antibiotic. I spoke to my pharmicist and he suggest stopping the antibiotic. He said there is an interaction between effexor and Biaxin. How long do I have for the antibiotic to leave my system and to start feeling normal again? I took my morning dose of Biaxin but I didn't take my PM dose because I was told to stop taking it. Do I need to go to the hospital? If so, what do I look for symptom wise before going to the hospital. I'd rather take my normal serequal dose to sleep but is that dangerous? Also noticed my mouth is dry and kind of looks like my tongue is dehydrated even though I've been drinking fluids. Also I would like to add, I've been taking the antibiotic for 2 days. Started Friday.
Posted Tue, 21 Jan 2014 in General Health
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: Can take usual medications Detailed Answer: Hello Thanks for the query The half life of Biaxin is about 3-4 hours so I recommend that you restart taking Serequol and Effexor. Dryness of mouth could be part of the infection and also because of the antibiotic itslef, it can only be treated symptomatically so please continue hydrating yourself, I usually tell my patients to chew on lozenges in cases of extreme dryness of mouth, I recommend that same to you. You will need to go to the hospital for a change of antibiotic as you will be stopping Biaxin, an alternate antibiotic like levofloxacin has to be started. Worsening of the symptoms like fever, severe cough with expectoration and breathlessness would be the red flags to visit the hospital immediately. I hope I was of help to you, if you have any further queries please get back to me I wish you good health and a speedy recovery Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor